Red dots on your stomach and chest can develop for a variety of reasons during exercise. They can be irritating and unflattering, interfering with your exercise routine or dissuading you from future workouts. To get a proper diagnosis and treatment for exercise-related skin rashes, you must understand how they can occur during exercise.
Definition and Additional Symptoms
Red dots can appear suddenly on your stomach and chest while you are exercising or occur gradually throughout your routine. The dots can vary from tiny spots to larger acne-like pustules. A rash can be accompanied by dizziness, itching, swelling of the skin or eyes, burning skin and a crawling or creeping sensation across your skin. In severe cases, you may also experience trouble breathing or the formation of thick mucus in your windpipe.
Red dots on the skin while exercising can be caused by exercise-induced allergies. This reaction can occur without provocation or may develop as the circulatory system speeds up during exercise and picks up bits of an allergen eaten prior to exercise. Heat rash, where the sweat ducts on your body become clogged with perspiration, can cause itchy red dots on the chest and stomach. In addition, skin conditions such as rosacea can be exacerbated by intense exercise and sweat.
Treatment and Prevention
Apply a cool compress, anhydrous lanolin or calamine lotion to your irritated skin. Stay as cool as possible while you exercise by wearing light and breathable clothing, exercise indoors with the air conditioner running, or work out in a swimming pool. Always warm up with a light activity before you exercise to gradually raise your body temperature instead of abruptly. If eating a specific food before your workout seems to trigger symptoms, refrain from eating a few hours prior to your workout. Keep an emergency shot of epinephrine with you while you exercise if you are prone to exercise-induced allergies.
Left untreated, exercise-related rashes on the stomach and chest can become infected, resulting in serious skin inflammation, irritation and the formation of painful pustules. Contact a doctor immediately if red dots on your stomach and chest are accompanied by difficulty breathing, a weak pulse, vomiting, trouble swallowing or swelling in your mouth or lips. These could be symptoms of a serious reaction such as anaphylaxis.